Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    allergy shots
    avatar
    An_246309 posted:
    have all year round seasonal allergy i am taking weekly allergy shots, but as my dosage is increasing instead of allergy getting better my nose always remains stuffy can you explain my why is that so will i get any relief in future........
    Reply
     
    avatar
    Aqua14 responded:
    How long have you been on the shots, and what medications are you taking along with the shots?

    Allergy shots usually take around 3-5 years to reach maximum effectiveness. In the meantime you need to take medications for symptom relief. Most of us take several types of allergy meds to address all symptoms -- e.g., an oral antihistamine plus a nasal steroid or nasal antihistamine.

    Also, to address congestion, you could try a sinus saline rinse such as those sold by NeilMed. Some of us find the squeeze bottle to be more effective than the neti pot. You can find the NeilMed squeeze bottle and kit at your local drug store for about $12. Since the saline rinse is nonmedicated you can use it safely several times a day.

    Hope these thoughts help you out. Take care and good luck. Judy
    It's never too late to be what you might have been. ~ George Eliot. A journey of a thousand miles begins with a single step.
     
    avatar
    pritibajaj replied to Aqua14's response:
    Hi,I have just started 4 months ago my allergy shots, and i have noticed my stuffy nose symptoms are increasing rather than reducing i am not able to sleep at night my nose gets stuffy can you tell me is it because my shots dose is increasing after every 4 weeks or so and its creating the sympotms so that my allergies can fight ? Ihave tried several antihistamine like claritin clarinex loratodine now i am taking benadryl but not much relief then i use afrin nasal spary.

    Yes I have heard about netipot and neilmed but i still have to try that, is that helpful? PLEASE let me know and thank you so much for telling this.


    Helpful Tips

    Tip: safe use of epinephrine auto-injectorsExpert
    For patients with allergic diseases that place them at risk for severe allergic reactions or anaphylaxis, epinephrine autoinjectors are an ... More
    Was this Helpful?
    16 of 28 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

    For more information, visit the Duke Health Asthma and Allergies Center